Thunderstorm Wind, Wood
- When
- May 13, 3:20 PM EST
- Where
- Wood County, Walbridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.583, -83.500
A few large limbs were reported down.
26 thunderstorm wind, 17 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 13, 2:05 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 305 PM EDT FRI MAY 13 2005 .SHORT TERM (THIS EVG THROUGH MONDAY)... WARM FRONT EXTENDS FROM ERN IA THRU NRN IL AND N/CNTRL INDIANA INTO WESTERN AND CNTRL OH THIS AFTN WITH RAPIDLY DESTABILIZING AMS S OF THE BNDRY. LIS JUST S OF CWA DROP TO -5 TO -7 WITH MOST UNSTBL AIR ACRS S-CNTRL INDIANA AT -8 LIS WITH SBCAPES OVER 3000J/KG. SWLY 850MB JET FROM 35 TO 40 KTS ACRS INDIANA AND IS FCST BY ETA12 TO INCR TO 50 TO 55KTS BY 03Z OVER NWRN OH. FIRST SVR WATCH OF THE AFT JUST ISSUED AND CLIPS NWRN OH BUT NOT CWA WITH SECOND WATCH QUICKLY FOLLOWING TO THE SOUTHWEST. SRH VALUES FROM 150 TO 200. XPC ALL OF THIS TO WORK SLOWLY EAST INTO THE CWA THUR THE LATE AFTN AND EVG HOURS AND WARM FRONT PROGRESSES NE. FOR TNGT WENT WITH 90% POPS AND ATTEMPTED TO TIME PCPN IN WEST TO EAST. ALSO HAVE INDICATED PSBL SVR WIND AND HAIL IN GRAPHICS. WILL LKLY WORD IN AS JUST ...SOME POSSIBLY SEVERE IN ZONES. FOR SATURDAY AND CONTS TO LOOK UNSTBL ALTHOUGH NOT TO THE EXTENT OF THIS EVG. ETA12 CAPES REMAIN BELOW 1000J/KG ALTHOUGH UPSTRM UPPR TROF PLENTY OF UVV. AMS ALSO RMNS VERY MOIST SO WILL GO WITH OCNL SHWRS AND TSTMS AGAIN WITH 80% POPS. SAT NIGHT UPPR TROF MOVES ACRS LAKES WITH MOIST AMS THAT WILL TAKE UNTIL MONDAY AFTN TO BEGIN TO THIN AND DRY OUT SO WL NEED TO KP CHC TO LKLY POPS IN FOR SHWRS SAT NIGHT WEST TO EAST AND CHC POPS SUNDAY. SUNDAY NIGHT AND MONDAY LOOKS LIKE MSTR WILL BE LOW ENOUGH TO KP WRN HALF OF THE AREA DRY AND ONLY LOW CHC EAST. TEMPS SEASONAL SAT BUT DROP OFF SIGNIFICANTLY SUNDAY AND MONDAY. && .LONG TERM (TUE THRU FRI)... 00Z TUES 500MB HGTS SHOW THRU TROF N OF THE LAKES WITH A NICE RDG BUILDING IN THE CNTRL PTN OF THE COUNTRY. TDG TAKES MUCH OF THE WEEK TO MOVE OFF THE NEW ENGLAND CST. THIS WILL KEEP HIGHS MAINLY IN THE 60S MID TO LATE WEEK AND ALSO KEEP AT LEAST CHC POPS WITH SHWRS/TSTMS IN FCST THRU FRIDAY. FRIDAY NIGHT AND SAT UPPR RDG FCSTR TO BROADEN AND MOVE ACRS THE AREA SO NEXT WEEKEND STARTING OUT LOOKING NICE. TIME WILL TELL. && .AVIATION (18Z-18Z)... WARM FRONTAL BOUNDARY MOVING NORTH ACROSS THE TERMINAL LOCATIONS THIS AFTERNOON. A SOUTHEAST WIND OVER MOST LOCATIONS AND DEW POINTS ARE BEGINNING TO MOVE UP STEADILY. THE HIGHER DEW POINTS ARE STILL OVER SRN OH AND INDIANA. AS THE WINDS BECOME MORE SOUTHERLY THIS AFTERNOON...THE DEW POINTS WILL RAPIDLY JUMP. THE CONCERN IS THE THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND THIS EVENING. THE FOCUS OF THE THUNDERSTORMS SHOULD BE ON THE SURFACE BOUNDARY CURRENTLY OVER CENTRAL/EASTERN INDIANA. LOW LEVEL 850 JET OVER THIS AREA BEGINS TO SHIFT SLIGHTLY EAST THIS EVENING. THE FOCUS FOR SEVERE CONVECTION MAY BE OVER NE IN/NW OH. IN THE WARM SECTOR MOST LOCATIONS WILL REMAIN VFR. VERY FEW CU DEVELOPING AS DRY AIR IS STILL WELL IN PLACE. I WILL BRING CLOUD COVER AND PCPN IN FROM THE WEST AFTER 20Z. THUNDERSTORMS NOT LIKELY OVER THE CENTRAL AND EASTERN TAF LOCATIONS UNTIL AFT 00Z. WIDESPREAD PCPN WITH EMBEDDED THUNDERSTORMS LIKELY AROUND 06Z. OCCASIONALLY PCPN AND THUNDER TO CONTINUE AFT 12Z AS COLD FRONT MAKES SLOW PROGRESS TO THE EAST. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...TK LONG TERM...TK AVIATION...GARNET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 616 AM EDT FRI MAY 13 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141015- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 616 AM EDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TODAY. A WARM FRONT WILL LIFT NORTH ACROSS NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA LATER TODAY. AT THE SAME TIME...AN UPPER LEVEL DISTURBANCE WILL PASS OVERHEAD. THE COMBINATION OF THESE TWO FEATURES WILL CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. A WEST TO EAST MOVING LINE OF STORMS IS LIKELY. DAMAGING STRAIGHT LINE WINDS COULD OCCUR WITH THESE STORMS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON SATURDAY AS A STRONG COLD FRONT MOVES EAST ACROSS THE REGION. IT APPEARS THE MAIN THREAT FOR SEVERE WEATHER WILL BE FROM DAMAGING STRAIGHT LINE WINDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The national radar mosaic for the moment the first event began.
26 thunderstorm wind, 17 hail. Local standard time, as filed.
A few large limbs were reported down.
A few large limbs were downed in Bono.
Several telephone poles were snapped along with downed power lines.
Thunderstorm winds toppled two power poles near Weston.
A 58 mph wind gust was measured by a trained spotter located just south of La Rue
Trees were reported down in Cardington.
Quarter size hail was observed, mainly across the northern portion of the county.
An 18 inch diameter tree was reported down just north of Upper Sandusky. In Sycamore, there were several reports of trees down.
Penny size hail was observed.
Penny size hail was observed.
Several trees and large limbs were reported down across the county from thunderstorm winds. Trees were reported down in Danville, Apple Valley and Fredericktown.
Numerous trees reported down across the county.
A 61 mph thunderstorm wind gust was measured.
Quarter size hail was observed.
Thunderstorm winds tore vinyl siding off of a house and garage.
Several trees were reported down across the county.
Several trees reported down.
One tree reported down.
Thunderstorm winds estimated at 58 mph did considerable damage at a racetrack near Mansfield Lahm Airport. A 52 mph wind gust was recorded at the airport at 7:09 p.m. Two sections of temporary bleachers were toppled and destroyed.
Penny size hail was observed just northeast of Mansfield.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Thunderstorm winds were estimated to be in excess of 58 mph by an off duty NWS employee in Lagrange. Trees were downed in East Carlisle, North Eaton and Avon Lake.
Thunderstorm winds estimated at 70 mph blew a semi-truck over on U.S. Route 30 near Wooster. Several trees were downed in and around Wooster.
A few large limbs were reported down.
Thunderstorm winds downed one tree.
Penny size hail was observed.
Half dollar size hail was observed.
A few large limbs were reported down.
Half dollar size hail was observed.
Penny size hail was observed.
A few large limbs were reported down.
Penny size hail was observed.
Penny size hail was observed.
Several trees reported down.
Several trees reported down in Painesville and Fairport.
Penny size hail was observed one mile east of Parkman.
Penny size hail was observed.
A few large limbs were down in Lake Milton.
Penny size hail was observed.
A trained spotter estimated wind gusts between 60 and 65 mph.
Thunderstorm winds downed trees in Champion, Warren and Braceville Township.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449750, 5449476, 5449373, 5449754, 5449469, 5449470, 5449367, 5449468, 5449368, 5449369, 5449477, 5449374, 5449753, 5449365, 5449755, 5449471, 5449473, 5449474, 5449464, 5449364, 5449366, 5449370, 5449356, 5449462, 5449463, 5449478, 5449475, 5449361, 5449360, 5449752, 5449357, 5449362, 5449751, 5449363, 5449358, 5449465, 5449467, 5449371, 5449372, 5449749, and more.